Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 12, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jun 6, 2009, 8:42 AM MST. It took effect at Jun 6, 2009, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2009, 8:42 AM MST (15:42 UTC)
- In effect from
- Jun 6, 2009, 11:00 AM MST
- Expired
- Jun 6, 2009, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 061542 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 842 AM MST SAT JUN 6 2009 AZZ019-030-035-070300- /O.NEW.KTWC.WI.Y.0012.090606T1800Z-090607T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...DOUGLAS...SIERRA VISTA 842 AM MST SAT JUN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST THIS MORNING UNTIL 8 PM MST THIS EVENING. STRONG AND GUSTY SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED TO DEVELOP BY THIS AFTERNOON. GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING AROUND SUNSET. AREAS OF BLOWING DUST WITH LOCALLY REDUCED VISIBILITIES MAY DEVELOP AS A RESULT OF THESE STRONG WINDS...ESPECIALLY NEAR THE WILLCOX PLAYA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KTWC 070253 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 753 PM MST SAT JUN 6 2009 AZZ019-030-035-070400- /O.EXP.KTWC.WI.Y.0012.000000T0000Z-090607T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- INCLUDING THE CITIES OF...CLIFTON...DOUGLAS...SIERRA VISTA 753 PM MST SAT JUN 6 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS ACROSS THE ADVISORY AREA HAVE DIMINISHED BELOW ADVISORY CRITERIA AND THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 6, 2:00 AM MST, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 2:00 AM MST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 AM MST SAT JUN 6 2009
.SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE THROUGH THE GREAT BASIN
JUST NORTH OF US THIS WEEKEND. THIS WILL BRING BREEZY TO WINDY
CONDITIONS WITH BELOW NORMAL TEMPERATURES FOR EARLY JUNE.
&&
.DISCUSSION...NOT AS MUCH CLOUDINESS AS LOW LIFTS TOWARD THE CENTRAL
AND SOUTHERN BASIN NORTH OF US. STRONG SOUTHWESTERLY GRADIENT WILL
BRING WINDY CONDITIONS TODAY...NOT ADVISORY LEVEL BUT DEFINITE FIRE
WEATHER CONCERNS WITH THE DRY CONDITIONS. SURFACE DEWPTS RUNNING IN
THE 20S AND PRECIPITABLE WATER VALUES NEAR OR UNDER 1/2 INCH THIS
FAR SOUTH. MAIN DYNAMICS AND MOISTURE CLOSER TO THE FILLING LOW
TRACK NORTH OF US. TEMPERATURES KNOCKED A FEW DEGREES UNDER
CLIMO...DOWN 10 DEGREES OR SO OVER EARLIER IN THE WEEK.
MORE GUSTY WINDS TOMORROW BEHIND THE TROUGH...WITH GUSTY WINDS
REMAINING IN THE PICTURE AS SOME REMNANT ENERGY TRIES TO ORGANIZE
OFF THE NORTHERN BAJA COAST CONTRIBUTING TO THE SAGGY TROUGH TRYING
TO STAY IN THE PICTURE EARLY THIS WEEK. MEANWHILE...STRONG RIDGE
TRIES TO REBUILD THROUGH NORTHERN MEXICO AND WE ARE CAUGHT IN
BETWEEN.
&&
.FIRE WEATHER...LOW PRESSURE SYSTEM NOW LIFTING THROUGH THE BASIN
NORTH OF ARIZONA. EXPECT WINDY CONDITIONS ACROSS MUCH OF SOUTHEAST
ARIZONA ON TODAY...THEN BREEZY CONDITIONS SUNDAY. WITH A DRY
AIRMASS IN PLACE...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO RANGE
FROM THE UPPER SINGLE DIGITS TO THE TEENS AND CRITICAL FIRE WEATHER
CONDITIONS WILL LIKELY BE MET TODAY. A RED FLAG WARNING CONTINUES
FOR ALL OF SOUTHEAST ARIZONA TODAY. BREEZY CONDITIONS ARE EXPECTED
AGAIN SUNDAY...THEN WINDS WILL DIMINISH EARLY NEXT WEEK AS HIGH
PRESSURE ALOFT GRADUALLY BUILDS OVER THE AREA.
&&
.AVIATION...EXPECT SCATTERED TO BROKEN CLOUDS AT OR ABOVE 15K FT AGL
AND LIGHT SURFACE WINDS THIS MORNING. STRONG GUSTY WINDS DEVELOP
ACROSS SOUTHEAST ARIZONA BY LATE MORNING INTO THE AFTERNOON
HOURS...DURING THE 18Z-23Z PERIOD SWLY/WLY 18-28 KTS WITH GUSTS TO
AROUND 40 KTS...HIGHEST SPEEDS MAINLY EAST OF KTUS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM
11 AM - 8 PM MST TODAY FOR FIRE WEATHER ZONES 146>148.
WEATHER.GOV/TUCSONHazardous weather outlook, Jun 6, 6:30 AM MST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 630 AM MST SAT JUN 6 2009 AZZ019-029>035-071330- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 630 AM MST SAT JUN 6 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TODAY FOR COCHISE...SANTA CRUZ...PIMA...SOUTHEAST PINAL...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM IN CENTRAL CALIFORNIA WILL MOVE EAST ACROSS THE GREAT BASIN TODAY AND TONIGHT...RESULTING IN BREEZY TO WINDY CONDITIONS TODAY. THE COMBINATION OF THESE WINDS...A DRY AIRMASS IN PLACE AND A VERY HIGH TO EXTREME FIRE DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM IN CENTRAL CALIFORNIA WILL MOVE EAST ACROSS THE GREAT BASIN THROUGH SUNDAY BREEZY CONDITIONS ARE EXPECTED AGAIN SUNDAY...THEN WINDS WILL DIMINISH EARLY NEXT WEEK AS HIGH PRESSURE ALOFT GRADUALLY BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.